Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 62, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 14, 2012, 4:31 PM EDT for Bryan County, Chatham County, Effingham County, Georgia; 4 counties in South Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2012, 4:31 PM EDT (20:31 UTC)
- Expired
- May 14, 2012, 5:11 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:50 PM EDT | TSTM WND DMG | 2 Sse Sheldon, SC | BEAUFORT COUNTY WARNING POINT REPORTED 1 TREE DOWN ON PAIGE POINT BLUFF ROAD. TIME ESTIMATED BY RADAR. |
| May 14, 4:50 PM EDT | TSTM WND DMG | 5 N Gardens Corner, SC | A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED SEVERAL TREES AND LARGE LIMBS BLOWN DOWN ALONG RIVER ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS52 KCHS 142031
SVRCHS
GAC029-051-103-SCC013-029-049-053-142130-
/O.NEW.KCHS.SV.W.0062.120514T2031Z-120514T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
WESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM COOSAWHATCHIE TO
6 MILES WEST OF BELFAST...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
COOSAWHATCHIE...MONTEITH...MCPHERSONVILLE...HARDEEVILLE...PORT
WENTWORTH...POCOTALIGO...YEMASSEE...OLD HOUSE...KELLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3181 8132 3182 8131 3184 8134 3182 8134
3181 8136 3183 8135 3185 8138 3194 8140
3194 8144 3268 8103 3277 8048 3182 8106
3179 8130
TIME...MOT...LOC 2030Z 252DEG 12KT 3260 8091 3185 8139
$$
JAQ2 follow-up statements
873
WWUS52 KCHS 142052
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT MON MAY 14 2012
SCC049-142100-
/O.CAN.KCHS.SV.W.0062.000000T0000Z-120514T2130Z/
HAMPTON SC-
452 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPTON COUNTY
HAS BEEN CANCELLED...
AT 450 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF HAMPTON
COUNTY...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3181 8132 3182 8131 3184 8134 3182 8134
3181 8136 3183 8135 3194 8140 3194 8144
3255 8106 3259 8091 3271 8082 3277 8048
3182 8106 3179 8130
TIME...MOT...LOC 2050Z 252DEG 12KT 3262 8083 3187 8132
$$
GAC029-051-103-SCC013-029-053-142130-
/O.CON.KCHS.SV.W.0062.000000T0000Z-120514T2130Z/
EFFINGHAM GA-BRYAN GA-JASPER SC-COLLETON SC-CHATHAM GA-BEAUFORT SC-
452 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN BEAUFORT...CHATHAM...SOUTH CENTRAL COLLETON...JASPER...
EAST CENTRAL BRYAN AND SOUTHEASTERN EFFINGHAM COUNTIES...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
POCOTALIGO TO DUNHAM MARSH...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...GARDEN CITY...POOLER...PORT WENTWORTH...
RICHMOND HILL...SAVANNAH...WHITE BLUFF...BEAUFORT MARINE CORPS
AIR STATION...BLUFFTON...BURTON...CLARENDON...DALE...
GARDENS CORNER...HARDEEVILLE...JASPER...POCOTALIGO...
PRITCHARDVILLE...RIDGELAND...SHELDON AND TILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3181 8132 3182 8131 3184 8134 3182 8134
3181 8136 3183 8135 3194 8140 3194 8144
3255 8106 3259 8091 3271 8082 3277 8048
3182 8106 3179 8130
TIME...MOT...LOC 2050Z 252DEG 12KT 3262 8083 3187 8132
$$
JAQ105
WWUS52 KCHS 142111
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT MON MAY 14 2012
GAC029-051-103-SCC013-029-053-142120-
/O.CAN.KCHS.SV.W.0062.000000T0000Z-120514T2130Z/
EFFINGHAM GA-BRYAN GA-JASPER SC-COLLETON SC-CHATHAM GA-BEAUFORT SC-
511 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BEAUFORT...CHATHAM...
SOUTH CENTRAL COLLETON...JASPER...EAST CENTRAL BRYAN AND SOUTHEASTERN
EFFINGHAM COUNTIES HAS BEEN CANCELLED...
AT 510 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3181 8132 3182 8131 3184 8134 3182 8134
3181 8136 3183 8135 3194 8140 3194 8144
3255 8106 3259 8091 3271 8082 3277 8048
3182 8106 3179 8130
TIME...MOT...LOC 2110Z 252DEG 12KT 3264 8075 3189 8125
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:08 PM EDT, 23 minutes earlier.
Area forecast discussion, May 14, 4:08 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT MON MAY 14 2012 .SYNOPSIS... A BROAD AND WEAK AREA OF LOW PRESSURE AND A TRAILING COLD FRONT WILL MOVE VERY SLOWLY TOWARD THE SOUTHEAST COAST THROUGH THE MIDDLE OF THE WEEK...BEFORE SHIFTING INTO THE WESTERN ATLANTIC THURSDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH FRIDAY THROUGH MONDAY. LOW PRESSURE COULD FORM FAR OFFSHORE IN THE WESTERN ATLANTIC IN ASSOCIATION WITH A CLOSED LOW ALOFT SATURDAY THROUGH MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... POPS START CHANCE TO LIKELY MOST AREAS AS MESOSCALE BOUNDARIES PRODUCED BY PREVIOUS MULTICELL THUNDERSTORMS INITIATE NEW CONVECTION. INTO EARLY EVENING MOST NUMEROUS THUNDERSTORMS SHOULD OCCUR ALONG/EAST OF INTERSTATE 95...AND NORTH/WEST OF THE CHARLESTON TRI-COUNTY REGION. IN THESE AREAS...CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED/ BRIEF PULSE SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL INTO EARLY EVENING. AFTER DARK...DIURNAL STABILIZATION SHOULD TRANSLATE TO A STEADY DECREASE IN THUNDERSTORM COVERAGE/INTENSITY. GIVEN THE DEEP LAYER CYCLONIC FLOW REGIME IN PLACE...MAINTAINED ONGOING SLIGHT CHANCE POPS ESPECIALLY N/E OVERNIGHT...BUT WOULD NOT BE SURPRISED IF PRECIPITATION COMPLETELY DISSIPATES OVER LAND AFTER MIDNIGHT. PATCHY FOG IS POSSIBLE WHERE HEAVY RAIN OCCURS...ESPECIALLY IF/WHERE WINDS REMAIN LIGHT AND CLOUDS THIN OVERNIGHT... BUT WILL DEFER DECISIONS REGARDING ADDING FOG TO PUBLIC FORECASTS TO LATER SHIFTS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH WEDNESDAY ACROSS THE AREA IN ADVANCE OF AN UPPER LEVEL TROUGH. THE UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY AND ALLOW FOR A SURFACE COLD FRONT TO MOVE THROUGH THE AREA. DEEP MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES TUESDAY THROUGH WEDNESDAY...COMBINED WITH SOME DAYTIME HEATING AND UPPER LEVEL DISTURBANCES EMBEDDED IN THE SOUTHWEST FLOW ALOFT WILL AID IN THE DEVELOPMENT OF WIDELY SCATTERED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AT THE PRESENT TIME IS APPEARS THAT THE BEST COVERAGE WILL BE ON WEDNESDAY AND MAINTAINED HIGHER RAIN CHANCES THEN. CANNOT RULE OUT A FEW STRONG TO SEVERE THUNDERSTORMS EACH DAY...BUT FEEL THAT WITH SLIGHTLY COOLER TEMPERATURES ALOFT..THAT THERE IS A SLIGHTLY BETTER CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY. HIGH TEMPERATURES WILL BE FAIRLY CLOSE TO SEASONAL NORMS...MAINLY IN THE MID 80S AWAY FROM THE COAST. IT LOOKS LIKE THE MID LEVEL TROUGH AND SURFACE COLD FRONT MOVE EAST OF THE AREA BY LATE THURSDAY...ALLOWING FOR SOME DRIER AIR TO WORK IN FROM THE NORTHWEST. CANNOT TOTALLY RULE OUT PRECIPITATION CHANCES THURSDAY...BUT WITH THE UPPER LEVEL TROUGH EAST OF THE AREA...LOWERED THE THREAT FOR RAIN INTO THE SLIGHT CHANCE CATEGORY FOR MOST LOCALS...EXCEPT THE SOUTH WHERE CHANCE POPS WERE MAINTAINED. MORE SUNSHINE ON THURSDAY BEHIND THE FRONT WILL MOSTLY OFFSET THE COOLING BEHIND THE FRONT AND EXPECT HIGH TEMPERATURES TO MAINLY BE IN THE LOWER TO MID 80S AWAY FROM THE COAST. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE FORECAST FOR THE END OF THIS WEEK INTO THE EARLY PART OF NEXT WEEK IS STILL SOMEWHAT UP IN THE AIR...BUT CONSENSUS SUGGESTS THAT WE MIGHT GET BY WITH A FEW DAYS WITHOUT RAINFALL. THE TROUGH IN THE ATLANTIC WILL CLOSE OFF DURING FRIDAY...CAUSING A SURFACE LOW TO FORM SOMEWHERE OUT NEAR 30 NORTH AND 70 WEST. THAT LOW LOOKS TO MEANDER WELL OFFSHORE DURING AT LEAST THE WEEKEND...BEFORE TURNING NORTH AT SOME POINT EARLY NEXT WEEK AS THE CLOSED LOW OPENS AND LIFTS OUT. AT THE SAME TIME...STRONG HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH. LARGE SCALE SUBSIDENCE LOOKS TO TAKE HOLD...WHILE THE BEST LOW LEVEL CONVERGENCE REMAINS SOUTH OF THE AREA. THIS SHOULD KEEP THE AREA GENERALLY FREE OF RAINFALL...ALTHOUGH SOME COASTAL SHOWERS COULD CERTAINLY OCCUR. ADDITIONALLY....A TIGHTER PRESSURE GRADIENT WILL FORM AND BREEZY CONDITIONS WILL OCCUR EACH DAY FRIDAY THROUGH SUNDAY...ESPECIALLY OVER OUR COASTAL COUNTIES. THE DRIER AIR MASS WILL ALLOW FOR NIGHT TIME LOWS TO FALL INTO THE UPPER 50S ACROSS INTERIORS SECTIONS EACH NIGHT...WHILE AMPLE INSOLATION WILL BOOST DAYTIME HIGHS INTO THE LOWER 80S EACH AFTERNOON AWAY FROM THE COAST. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THUNDERSTORMS WILL CONTINUE TO OCCASIONALLY IMPACT KCHS AND KSAV UNTIL AT LEAST 21-22Z. EXPECT AMENDMENTS TO ADDRESS NEAR TERM CONVECTIVE TRENDS. OTHERWISE...VFR EXPECTED OUTSIDE ANY SHOWERS/TSTMS THROUGH AT LEAST THIS EVENING. ODDS FAVOR VFR THROUGH THE NIGHT BUT BRIEF MVFR OR LOWER CONDITIONS COULD OCCUR AT EITHER TERMINAL IF HEAVY RAIN OCCURS THIS AFTERNOON. THUNDERSTORMS SHOULD REDEVELOP TUESDAY...ESPECIALLY IN THE AFTERNOON...BUT PROB30 IS NOT YET JUSTIFIED PRIOR TO 18Z. EXTENDED AVIATION OUTLOOK...PERIODIC MVFR OR LOWER CONDITIONS WILL BE POSSIBLE TUESDAY PM THROUGH WEDNESDAY OR PERHAPS THURSDAY DUE TO LOW LEVEL MOISTURE AND SCATTERED SHRA/TSRA. VFR CONDITIONS WILL RETURN BY FRIDAY. && .MARINE... THROUGH THIS EVENING...THUNDERSTORMS COULD LOCALLY ALTER WINDS/SEAS. OUTSIDE THUNDERSTORMS TONIGHT...THE WEAK SURFACE LOW TO THE WEST WILL DRAW SLIGHTLY CLOSER AND S/SE WINDS WILL VEER TOWARD THE SW. OUTSIDE THUNDERSTORMS...WINDS ARE EXPECTED TO REMAIN AT OR BELOW 15 KTS THROUGH TONIGHT. SEAS OF 2-4 FEET WITHIN NEARSHORE WATERS AND AS HIGH AS 5 FT BEYOND 20 NM SHOULD PREVAIL. ALTHOUGH PERIODIC SHOWERS AND T-STORMS WILL IMPACT THE COASTAL WATERS TUESDAY THROUGH THURSDAY...THE GENERAL WIND AND WAVE CONDITIONS WILL REMAIN WELL BELOW ANY SCA LEVELS. THAT COULD CHANGE LATE IN THE WEEK...WITH THE POTENTIAL FOR A DECENT PINCHING OF THE PRESSURE GRADIENT TO OCCUR. STRONG HIGH PRESSURE WILL BUILD OUT OF THE NE STATES THURSDAY NIGHT INTO THE WEEKEND...WHILE LOW PRESSURE FORMS FAR OFF THE SE COAST. THE RESULTING PRESSURE DIFFERENCE BETWEEN THESE TWO FEATURES WILL BE LARGE ENOUGH TO CAUSE WINDS AND SEAS TO LIKELY REACH HIGH ENOUGH WHERE SCA/S WILL BE REQUIRED LATER THIS WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...MTE LONG TERM... AVIATION...SPR MARINE...SPR/MTE
Hazardous weather outlook, May 14, 3:48 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EDT MON MAY 14 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-150800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 348 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 12:54 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 PM EDT MON MAY 14 2012
GAZ116-117-119-138-139-141-141730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-
1254 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM AND MCINTOSH COUNTIES THROUGH 130 PM EDT...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...HALFMOON LANDING...KELLER...OSSABAW SOUND
AND SUNBURY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3165 8127 3176 8136 3196 8115 3185 8100
3183 8103 3182 8103 3181 8103
TIME...MOT...LOC 1654Z 234DEG 17KT 3175 8126Special weather statement, May 14, 1:25 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
125 PM EDT MON MAY 14 2012
SCZ043-048-049-141800-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
125 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 200 PM EDT...
AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WHITE HALL...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GARDENS CORNER...GREEN POND...HENDERSONVILLE...RITTER...
SHELDON AND WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3296 8042 3285 8041 3276 8046 3270 8045
3258 8081 3270 8080 3278 8074
TIME...MOT...LOC 1726Z 244DEG 19KT 3274 8064Local storm report, May 14, 2:50 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 1 NE GREEN POND 32.75N 80.60W
05/14/2012 COLLETON SC 911 CALL CENTER
COLLETON COUNTY WARNING POINT REPORTED A TREE DOWN
ACROSS MAGWOOD BRYANT ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200145
BDCSpecial weather statement, May 14, 3:35 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT MON MAY 14 2012
GAZ116-117-138>141-142000-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
335 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 400 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LECOUNT...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...HALFMOON LANDING...JONES...RETREAT...RICEBORO...SOUTH
NEWPORT...SUNBURY...TOWNSEND...CROSSROADS AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3158 8157 3169 8150 3170 8149 3172 8154
3189 8135 3171 8119 3150 8150
TIME...MOT...LOC 1935Z 232DEG 10KT 3168 8145
JAQSpecial weather statement, May 14, 3:58 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT MON MAY 14 2012
GAZ101-SCZ047-048-051-142030-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER-
358 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER
AND BEAUFORT COUNTIES THROUGH 430 PM EDT...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLDBROOK...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EBENEZER...RINCON...STILLWELL...HARDEEVILLE AND PURYSBURGH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3249 8116 3228 8099 3220 8113 3222 8115
3223 8115 3224 8119 3215 8132 3214 8133
3225 8141
TIME...MOT...LOC 1958Z 233DEG 14KT 3223 8128
JAQSpecial weather statement, May 14, 4:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT MON MAY 14 2012
GAZ101-116-118-119-138-SCZ042-043-047>049-051-142100-
BEAUFORT-COASTAL CHATHAM-COASTAL COLLETON-COASTAL
JASPER-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
COLLETON-INLAND JASPER-INLAND LIBERTY-
425 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
HAMPTON...LIBERTY...BRYAN...JASPER...COLLETON...CHATHAM AND BEAUFORT
COUNTIES THROUGH 500 PM EDT...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GILMANIA TO
LIMERICK...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EBENEZER...GARDEN CITY...HUTCHINSON ISLAND...
POOLER...PORT WENTWORTH...RICHMOND HILL...RINCON...SAVANNAH...
WHITE BLUFF...CLARENDON...GARDENS CORNER...HARDEEVILLE...JASPER...
LAUREL BAY...POCOTALIGO...PRITCHARDVILLE...RIDGELAND...SHELDON...
SUN CITY...YEMASSEE AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3273 8061 3204 8105 3190 8127 3176 8146
3175 8156 3272 8099
TIME...MOT...LOC 2024Z 268DEG 14KT 3264 8093 3184 8140
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:54 PM EDT | Special Weather Statement | CHS | Chatham | 36 min |
| May 14, 3:35 PM EDT | Special Weather Statement | CHS | Liberty | 25 min |
| May 14, 3:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 53 min |
| May 14, 3:58 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| May 14, 4:25 PM EDT | Special Weather Statement | CHS | Liberty | 35 min |
| May 14, 5:22 PM EDT | Special Weather Statement | CHS | Jenkins | 23 min |
| May 14, 11:03 AM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| May 14, 12:49 PM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| May 14, 1:25 PM EDT | Special Weather Statement | CHS | Colleton | 35 min |
| May 14, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 49 min |
| May 14, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 15 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.